Maine, 2010

High Wind in Maine, November 8, 2010

November 8, 2010 · NWS GYX · 15 events in 14 counties and zones

Explosive intensification of low pressure in the Gulf of Maine during the early morning hours of November 8th resulted in high winds across much of coastal and southern interior Maine. Winds gusted from 35 to 63 mph.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Explosive intensification of low pressure in the Gulf of Maine during the early morning hours of November 8th resulted in high winds across much of coastal and southern interior Maine. Winds gusted from 35 to 63 mph. Central Maine Power Company reported 61,445 customers without power during the height of the storm. Trees, telephone poles and wires were downed over much of the area during the period of peak winds. More than 40 poles snapped during the storm in Lincoln County alone.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 7, 11:24 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 7, 11:24 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1124 PM EST SUN NOV 7 2010

.SYNOPSIS...
AN INTENSIFYING OCEAN STORM WILL MEANDER JUST SOUTH OF THE GULF OF
MAINE TONIGHT THROUGH MONDAY. THE LOW WILL THEN MOVE EASTWARD ON
TUESDAY. PRECIPITATION WILL BEGIN TO DIMINISH TUESDAY NIGHT AS THE
LOW PRESSURE SYSTEM MOVES WELL SOUTH OF THE AREA. HIGH PRESSURE
WILL BUILD INTO THE REGION WEDNESDAY AND REMAIN IN CONTROL THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SURFACE LOW PRESSURE CONTINUES TO DEVELOP QUITE RAPIDLY EAST OF
NANTUCKET ISLAND AS OF 02Z THIS SUNDAY EVENING. THIS LOW IS
EXPECTED TO MOVE NORTHWARD OVERNIGHT...THEN LOOP BACK AROUND TO
THE SOUTHWEST MONDAY...TO A POSITION SOUTH OF RHODE ISLAND BY THE
END OF THE DAY.

AS THE LOW CONTINUES TO STRENGTHEN OVERNIGHT...THE LOW LEVEL JET
WILL AS WELL. THIS COMBINED WITH A TIGHTENING SFC PRESSURE
GRADIENT WILL CONTRIBUTE TO STRENGTHENING NORTHERLY WINDS OVERNIGHT.
MODEL SOUNDINGS...ESPECIALLY THE NAM...CONTINUE TO SHOW A
RELATIVELY DEEP BOUNDARY LAYER OVERNIGHT INTO MONDAY MORNING AS
THE LOW LEVEL COLD AIRMASS IS PRETTY DEEP AND WILL BE TOUGH TO
SCOUR OUT WITH A NORTH WIND. THIS SHOULD ALLOW FOR SOME DEGREE OF
MIXING. THEREFORE...AS THE LOW LEVEL JET INCREASES WE EXPECT TO
SEE GUSTS OF 40 MPH DEVELOP ON THE COASTAL PLAIN...WITH 50 MPH
NOT OUT OF THE QUESTION. A WIND ADVISORY HAS BEEN ISSUED TO COVER
THIS POTENTIAL.

AS FAR THE PRECIPITATION GOES...HEAVIER PRECIPITATION CONTINUES TO
MAKE SLOW BUT STEADY WESTWARD PROGRESS THIS EVENING. THE
PRECIPITATION SHIELD SHOULD ADVANCE WESTWARD TO THE CT RIVER
BETWEEN 06Z AND 09Z TONIGHT. LOW LEVEL TEMPERATURES AND DEWPOINTS
REMAIN PRETTY COLD...SO A MIX OF PRECIPITATION IS LIKELY AT THE
ONSET...AND PROBABLY THROUGH AT LEAST EARLY MONDAY MORNING. WE
EXPECT A MIX OF SLEET...SNOW...RAIN...AND FREEZING RAIN IN THE
ADVISORY AREA. IF STRONG ENOUGH OMEGA DEVELOPS LATE TONIGHT...WE
COULD SEE A PERIOD OF MAINLY SNOW AND SLEET IN THE ADVISORY
AREA...WITH AN INCH OR TWO POSSIBLE. AS FAR AS FREEZING RAIN
ACCRETION GOES...ROADS SHOULDN/T BE TOO BAD SINCE IT/S STILL EARLY
NOV...BUT UP TO A TENTH OF AN INCH OR SO WILL BE POSSIBLE ON TREES
AND OTHER NORMALLY COLDER SURFACES.

OUTSIDE OF THE ADVISORY AREA...MAINLY RAIN...POSSIBLY HEAVY AT
TIMES IS EXPECTED WITH SOME MINOR URBAN FLOODING POSSIBLE IN
SPOTS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY LINGERING FREEZING OR FROZEN PRECIPITATION CHANGES TO ALL LIQUID
EARLY AS COLUMN CONTINUES TO WARM. THE RAIN TAPERS TO LIGHT RAIN OR
DRIZZLE BY AFTERNOON OVER SOUTHERN SECTIONS WITH DRY SLOT WHILE ACROSS
MOUNTAINS AND EASTERN SECTIONS STEADIER RAIN SHOULD CONTINUE FOR THE
BALANCE OF THE DAY. MET/MAV BLEND TO INITIALIZE MAX AND MIN TEMP
FIELDS THEN MANUALLY ADJUSTED FROM THERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
VERTICALLY STACKED LOW PRESSURE SYSTEM WILL BE LOCATED JUST SOUTH OF
CAPE COD BY MONDAY NIGHT. LOW TEMPERATURES MONDAY NIGHT/TUESDAY
MORNING WILL BE WARMER THAN THE PAST FEW NIGHTS THANKS TO CLOUD
COVER. RAIN WILL CONTINUE OVER NH AND MAINE MONDAY NIGHT AND DURING
THE DAY TUESDAY. THE HEAVIEST RAIN WILL BE SITUATED NEAR THE FRONTAL
BOUNDARY OVER CENTRAL NH AND CENTRAL MAINE...WHICH COULD SEE AN
ADDITIONAL INCH OF RAIN. SOME SNOW IS LIKELY OVER THE HIGHER
ELEVATIONS BEFORE THE BOUNDARY LAYER WARMS UP TUESDAY MORNING...
HOWEVER AMOUNTS APPEAR TO STAY BELOW ADVISORY CRITERIA. THE PRECIP
WILL GRADUALLY DIMINISH AND SHIFT SOUTH AS THE LOW BEGINS TO FILL
AND THE BEST FRONTOGENETICAL FORCING MOVES SOUTH OF THE AREA TUESDAY
NIGHT.

THE LOW WILL BE PUSHED FARTHER OFFSHORE BY A BUILDING RIDGE TO OUR
WEST WHICH WILL ALLOW SURFACE HIGH PRESSURE TO BUILD INTO THE AREA
FROM CANADA BY MIDWEEK. WINDS ACROSS THE AREA WILL BE LIGHT AS NH
AND MAINE GET CAUGHT IN A COL. THE LIGHT WINDS...CLEAR SKIES...AND
DRY AIRMASS WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE 20S AND 30S.
HIGH TEMPERATURES WILL REACH THE 40S AND 50S DURING THE DAY. THE
NEXT CHANCE OF PRECIPITATION WILL OCCUR LATE SUNDAY INTO NEXT MONDAY
AS A NEGATIVELY TILTED SHORT WAVE APPROACHES FROM THE GREAT LAKES
REGION.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 23Z MONDAY/...VFR DETERIORATES TO MVFR THEN
IFR IN DEVELOPING RAIN AND FOG FROM SOUTHEAST TO NORTHWEST AS
PRECIPITATION BACKS IN OFF THE OCEAN. GUSTS TO 40 KT POSSIBLE AT
KPWM KAUG KPSM BTWN 05Z AND 13Z.

LONG TERM...IFR TO MVFR CONDITIONS CONTINUING MONDAY NIGHT INTO
TUESDAY IN RA AND BR. BR LIKELY WEDNESDAY MORNING AS WELL.
CONDITIONS IMPROVING TO VFR WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/...GALE CONTINUES FOR THE BAYS.
HOWEVER...LATEST OBS AND COMPUTER MODEL GUIDANCE SUPPORTS AN
UPGRADE TO STORM WARNING ON THE OCEAN WATERS FOR TONIGHT INTO
MONDAY MORNING WHERE 50 KT GUSTS ARE EXPECTED.

LONG TERM...GALE WARNINGS MAY BE SWITCHED OVER TO A SCA AFTER
NOON TOMORROW AS WIND GUSTS DIMINISH SLIGHTLY. SEAS WILL STILL BE
IN THE 7-10 FT RANGE. WINDS WILL INCREASE TO NEAR GALE FORCE ONCE
AGAIN LATE TUESDAY INTO WEDNESDAY AS PRESSURE GRADIENT TIGHTENS ON
THE BACK SIDE OF THE LOW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR MEZ007>009-
     012.
     WIND ADVISORY UNTIL NOON EST MONDAY FOR MEZ018>028.
NH...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR NHZ001>007.
     WIND ADVISORY UNTIL NOON EST MONDAY FOR NHZ010-013-014.
MARINE...GALE WARNING UNTIL NOON EST MONDAY FOR ANZ151-153.
     STORM WARNING UNTIL 10 AM EST MONDAY FOR ANZ150-152-154.

&&

NEAR TERM...EKSTER
Hazardous weather outlook, Nov 7, 11:22 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1122 PM EST SUN NOV 7 2010

MEZ007>009-012-NHZ001>007-090430-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
1122 PM EST SUN NOV 7 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ013-014-NHZ008-009-090430-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-MERRIMACK-BELKNAP-
1122 PM EST SUN NOV 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND CENTRAL NEW
HAMPSHIRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL REMAIN IN THE REGION THROUGH
TUESDAY...AND WILL BRING A PROLONGED PERIOD OF RAIN TO PORTIONS OF
NORTHERN AND EASTERN MAINE. RAINFALL TOTALS FOR THE ENTIRE EVENT
COULD REACH 2 TO 3 INCHES. THIS COULD CAUSE LOCALIZED FLOODING
AS WELL AS FLOODING ALONG SOME OF THE MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018>028-NHZ010-013-014-090430-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1122 PM EST SUN NOV 7 2010

...WIND ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LOW PRESSURE SYSTEM WILL REMAIN IN THE REGION THROUGH
TUESDAY...AND WILL BRING A PROLONGED PERIOD OF RAIN TO PORTIONS OF
NORTHERN AND EASTERN MAINE. RAINFALL TOTALS FOR THE ENTIRE EVENT
COULD REACH 2 TO 3 INCHES. THIS COULD CAUSE LOCALIZED FLOODING
AS WELL AS FLOODING ALONG SOME OF THE MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-090430-
PENOBSCOT BAY-CASCO BAY-
1122 PM EST SUN NOV 7 2010

...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-090430-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1122 PM EST SUN NOV 7 2010

...STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 high wind. Local standard time, as filed.

High Wind, Coastal Cumberland

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Coastal Cumberland forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Utility Company
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported more the 25000 power outages in the Cumberland County. A wind gust of 63 mph was measured at the Portland Jetport ASOS.

High Wind, Sagadahoc

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Sagadahoc forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported more the 8700 power outages in the Sagadahoc County.

High Wind, Androscoggin

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Androscoggin forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Utility Company
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported more the 8100 power outages in the Androscoggin County. High winds produced a gust of 58 mph measured at the Lewiston AWOS.

High Wind, Southern Oxford

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Southern Oxford forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported almost 5100 power outages in the Oxford County.

High Wind, Lincoln

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Lincoln forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported more than 4600 power outages in the Lincoln County. More than 40 power poles were snapped in Lincoln County.

High Wind, Kennebec

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Kennebec forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported about 4600 power outages in the Kennebec County.

High Wind, Coastal York

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Coastal York forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported about 2700 power outages in the York County.

High Wind, Coastal Waldo

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Coastal Waldo forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported more than 600 power outages in the Waldo County.

High Wind, Interior Waldo

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Interior Waldo forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported more than 600 power outages in the Waldo County.

High Wind, Interior York

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Interior York forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported about 2700 power outages in the York County.

High Wind, Southern Franklin

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Southern Franklin forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported about 170 power outages in the Franklin County.

High Wind, Southern Somerset

When
November 8, 12:30 AM EST to 5:00 AM EST
Where
Southern Somerset forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

High winds downed many trees and caused numerous power outages throughout the area. Central Maine Power reported about 120 power outages in the Somerset County.

High Wind, Coastal Cumberland

When
November 8, 12:40 AM EST to 12:41 AM EST
Where
Coastal Cumberland forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

A wind gust of 63 mph was measured at the Portland Jetport ASOS.

High Wind, Interior Cumberland

When
November 8, 5:00 AM EST to 5:01 AM EST
Where
Interior Cumberland forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

High winds downed a tree in Pownal.

High Wind, Knox

When
November 8, 6:50 AM EST to 6:52 AM EST
Where
Knox forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

High winds downed a 10 inch diameter tree blocking a street in Camden. Central Maine Power reported about 25 outages in Knox County.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269612, 269936, 269937, 269938, 269939, 269940, 269941, 269942, 269943, 269944, 269945, 269946, 269613, 269610, 269618.